Alert archive / New Mexico / Winter Storm Warnings in 2011

Winter Storm Warning 5, NWS El Paso, TX

December 2, 2011

NWS El Paso, TX issued this winter storm warning at Dec 2, 2011, 2:51 PM MST. It took effect at Dec 2, 2011, 6:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2011, 2:51 PM MST (21:51 UTC)
In effect from
Dec 2, 2011, 6:00 PM MST
Expired
Dec 3, 2011, 3:57 AM MST
In force
10 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WWUS44 KEPZ 022151
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
251 PM MST FRI DEC 2 2011

...WINTER STORM WILL BRING WIDESPREAD SNOWS TO SOUTHERN NEW
MEXICO TONIGHT AND SATURDAY MORNING...

.A DEEP LOW PRESSURE SYSTEM WITH ABUNDANT MOISTURE WILL MOVE
ACROSS NEW MEXICO WHILE COLD AIR CONTINUES TO FLOW INTO THE REGION
AT LOW LEVELS. THIS STORM WILL BRING HEAVY SNOWS OVER THE HIGHER
MOUNTAINS TONIGHT AND SATURDAY MORNING. RAIN AND SNOW WILL FALL
ACROSS THE LOWLANDS THIS EVENING WITH MOSTLY SNOW FALLING AFTER
MIDNIGHT. SNOW AMOUNTS OF 6 TO 12 INCHES WILL OCCUR OVER THE
HIGHER MOUNTAINS WITH 1 TO 5 INCHES FALLING ELSEWHERE. THE SNOW
WILL END ACROSS THE LOWER ELEVATIONS BY SUNRISE SATURDAY WITH MOST
MOUNTAIN SNOWS ENDING BY NOON.



NMZ025-031300-
/O.CAN.KEPZ.WS.W.0004.000000T0000Z-111204T0100Z/
/O.NEW.KEPZ.WS.W.0005.111203T0100Z-111203T1900Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
251 PM MST FRI DEC 2 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WINTER STORM WARNING FOR HEAVY SNOW WHICH IS IN
EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY.

* EVENT...MODERATE TO HEAVY SNOWFALL OVER THE SACRAMENTO MOUNTAINS
  AND SURROUNDING SLOPES.

* TIMING...THE SNOW WILL BEGIN LATE THIS AFTERNOON AND INTENSIFY
  THROUGH THE EVENING. MODERATE TO HEAVY SNOW WILL FALL EARLY
  SATURDAY MORNING WITH THE SNOW DECREASING AND ENDING AFTER
  SUNRISE.

* WINDS...SOUTHEAST TO SOUTHWEST AROUND 10 TO 20 MPH.

* SNOW ACCUMULATIONS...EXPECT 6 TO 12 INCHES OF SNOW ABOVE 7000 
  FEET WITH 2 TO 5 INCHES FOR LOWER ELEVATIONS. 

* IMPACTS...DANGEROUS TRAVEL CONDITIONS FROM SLIPPERY OR SNOW 
  COVERED ROADS AND FROM VERY POOR VISIBILITIES DECREASING BELOW 
  A QUARTER MILE OVER SOME AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ023-031300-
/O.UPG.KEPZ.WW.Y.0005.111203T0100Z-111203T1800Z/
/O.EXB.KEPZ.WS.W.0004.000000T0000Z-111203T1300Z/
SIERRA COUNTY LAKES REGION-
INCLUDING THE CITY OF...TRUTH OR CONSEQUENCES
251 PM MST FRI DEC 2 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WINTER STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT 
UNTIL 6 AM MST SATURDAY. 

* TIMING...RAIN AND SNOW FALLING THIS AFTERNOON WITH MOSTLY SNOW
  FALLING AFTER 8 PM. THE SNOW WILL DIMINISH AND END AROUND
  SUNRISE SATURDAY.

* WINDS...NORTHWEST TO WEST WINDS AROUND 10 TO 20 MPH.

* SNOW ACCUMULATIONS...GENERALLY 2-4 INCHES OVER THE LOWLANDS WITH
  4 TO 6 INCHES ON THE MOUNTAINS ABOVE 6000 FEET.

* IMPACTS...HAZARDOUS DRIVING WILL OCCUR FROM SLIPPERY OR SNOW
  COVERED ROADS AND FROM LOCALLY POOR VISIBILITIES UNDER A HALF
  MILE IN HEAVIER SNOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ022-031300-
/O.CON.KEPZ.WS.W.0004.000000T0000Z-111203T1900Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
INCLUDING THE CITY OF...SILVER CITY
251 PM MST FRI DEC 2 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY.

* WINDS...WIND SPEEDS GENERALLY AROUND 10 MPH.

* SNOW ACCUMULATIONS...ABOVE 7000 FEET 5 TO 10 INCHES. 2 TO 5
  INCHES WILL OCCUR ACROSS THE LOWER ELEVATIONS.

* IMPACTS...HAZARDOUS DRIVING WILL OCCUR FROM SLIPPERY OR SNOW
  COVERED ROADS AND FROM LOCALLY POOR VISIBILITIES UNDER A QUARTER
  MILE IN HEAVIER SNOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ024-031-032-031300-
/O.EXT.KEPZ.WW.Y.0005.111203T0100Z-111203T1300Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-
INCLUDING THE CITIES OF...ALAMOGORDO...DEMING...LAS CRUCES
251 PM MST FRI DEC 2 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM MST SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM MST SATURDAY. 

* TIMING...RAIN SHOWERS THIS AFTERNOON WILL BEGIN TO TURN OVER TO
  A MIX OF RAIN AND SNOW IN THE EVENING HOURS AND THEN TURN
  COMPLETELY TO SNOW AROUND MIDNIGHT. MOST SNOW SHOWERS WILL
  DIMINISH AND END AROUND SUNRISE SATURDAY MORNING.

* WINDS...EAST AND SOUTHEAST WINDS OF 10 TO 20 MPH BECOMING
  WESTERLY AFTER MIDNIGHT.

* SNOW ACCUMULATIONS...GENERALLY 1-2 INCHES ACROSS THE LOWER
  ELEVATIONS WITH 3 TO 4 INCHES ON THE MOUNTAINS.

* IMPACTS...HAZARDOUS DRIVING WILL OCCUR FROM SLIPPERY OR SNOW
  COVERED ROADS AND FROM LOCALLY POOR VISIBILITIES UNDER A HALF
  MILE IN HEAVIER SNOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ROGASH
1 follow-up statement
821 
WWUS44 KEPZ 031057
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
357 AM MST SAT DEC 3 2011

...WINTER STORM WARNINGS AND ADVISORIES CANCELLED FOR NEW MEXICO...


NMZ023-031200-
/O.CAN.KEPZ.WS.W.0004.000000T0000Z-111203T1300Z/
SIERRA COUNTY LAKES REGION-
INCLUDING THE CITY OF...TRUTH OR CONSEQUENCES
357 AM MST SAT DEC 3 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WINTER STORM WARNING. 



$$

NMZ022-031200-
/O.CAN.KEPZ.WS.W.0004.000000T0000Z-111203T1900Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
INCLUDING THE CITY OF...SILVER CITY
357 AM MST SAT DEC 3 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WINTER STORM WARNING. 



$$

NMZ025-031200-
/O.CAN.KEPZ.WS.W.0005.000000T0000Z-111203T1900Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
357 AM MST SAT DEC 3 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WINTER STORM WARNING. 



$$

NMZ024-031-032-031200-
/O.CAN.KEPZ.WW.Y.0005.000000T0000Z-111203T1300Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-
INCLUDING THE CITIES OF...ALAMOGORDO...DEMING...LAS CRUCES
357 AM MST SAT DEC 3 2011

...WINTER WEATHER ADVISORY IS CANCELLED...



$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 2, 3:32 AM MST, 11 hours 19 minutes earlier.

Area forecast discussion, Dec 2, 3:32 AM MST, 11 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
332 AM MST FRI DEC 2 2011

.SYNOPSIS...
CONTINUED BREEZY AND QUITE A BIT COOLER TODAY BEHIND YESTERDAY'S
POWERFUL COLD FRONT. AN UPPER-LEVEL STORM SYSTEM WILL SLOWLY MOVE
OVER THE REGION TODAY AND TONIGHT. THIS WILL BRING PLENTY OF
CLOUD COVER TODAY AND BEGIN TO DEVELOP WIDESPREAD PRECIPITATION
STARTING THIS AFTERNOON AND CONTINUING THROUGH SATURDAY MORNING
ACROSS THE REGION. THIS STORM WILL BRING HEAVY SNOWS TO THE AREA
MOUNTAINS...WITH A MIX OF RAIN AND SNOW TO THE DESERT LOWLANDS.
THE SYSTEM WILL LIFT TO THE NORTH AWAY FROM THE REGION SATURDAY
AND BRING AN END TO PRECIPITATION. HOWEVER IT APPEARS THAT THE
WEATHER WILL CONTINUE UNSETTLED THROUGH TUESDAY. NORTHERLY WINDS
WILL KEEP THE WEATHER QUITE COOL WITH TEMPERATURES SIGNIFICANTLY
BELOW NORMAL. AFTER A SHORT BREAK SUNDAY ANOTHER UPPER STORM WILL
DROP IN ON MONDAY. A STRONG COLD FRONT AHEAD OF THE SYSTEM WILL
PRIME THE REGION FOR MORE SNOW WITH SNOW EXPECTED EVEN AT THE
LOWEST DESERT FLOOR ELEVATIONS.

&&

.DISCUSSION...
AN AMPLIFIED AND ACTIVE JET STREAM WILL KEEP UPPER-LEVEL STORM
SYSTEMS AND SURFACE COLD FRONTS MOVING ACROSS THE REGION THROUGH
NEXT TUESDAY...KEEPING THE WEATHER PATTERN ACTIVE AND COMPLICATED.
THE FIRST COLD FRONT PUSHED IN LATE YESTERDAY AND WINDS REMAIN
STRONG OVERNIGHT IN A TIGHT SURFACE PRESSURE GRADIENT. THE COLD
AIR HAS ALLOWED FOR SATURATED CONDITIONS AND LOW CLOUDS AND FOG
EAST DESPITE THE WINDS. THUS POTENTIAL FOR DRIZZLE AND FREEZING
FOG OVER PORTIONS OF OTERO AND HUDSPETH COUNTIES THIS MORNING.

TO OUR WEST THE UPPER STORM SYSTEM CONTINUES TO SPIN OVER SW AZ
JUST EAST OF YUMA. ON THE FRONT SIDE OF THE STORM A WIDE BAND OF
LIGHT SHOWERS CONTINUES TO STREAM S TO N OVER EASTERN AZ. AS OF
YET THEY HAVE NOT SPILLED INTO W NM. THAT IS EXPECTED TO HAPPEN
MID DAY AS THE UPPER STORM BEGINS TO SHIFT EAST TOWARDS NM.
IMPRESSIVE DYNAMICS...110KT JET...STRONG VORT CENTER...AND COOLING
TEMPS ALOFT...WILL MOVE OVER THE WESTERN CWFA BEGINNING LATE
MORNING...DRIFT EAST OVER THE CENTRAL CWFA EARLY EVENING...AND THEN
MOVE OVER EASTERN PARTS OF THE CWFA OVERNIGHT. GFS SHOWS HIGHER
QPF NUMBERS BUT BOTH IT AND THE GFS SHOW PW OF WELL ABOVE NORMAL
6/10THS OF AN INCH AND GOOD QPFS. WITH COLDER AIR RUSHING IN
TONIGHT BEHIND THE FRONT SNOW LEVELS WILL START OUT PRETTY LOW.
EXPECTING SNOW DOWN TO 6000FT OVER THE GILA THIS AFTERNOON. SNOW
LEVELS WILL DROP TO 5000FT THIS EVENING...AND 4500FT OVERNIGHT.
PROG SOUNDING SHOW THE BEST MOISTURE 00Z THIS AFTN THROUGH 15Z SAT
MORN.

LOW LEVEL TEMPERATURE PROFILES PUT A FAIR PORTION OF LOWLANDS IN A
SNOW EVENT TONIGHT...THIS WOULD BE THE SIERRA...DONA ANA...AND
OTERO LOWLANDS IN PARTICULAR. THE SOUTHERN/W TX LOWLANDS ARE RIGHT
ON THE RAIN/SNOW EDGE TEMPERATURE PROFILE WISE. THUS HAVE ADDED A
SNOW ADVISORY FOR MUCH OF THE SOUTHERN NM LOWLANDS FOR THIS
EVENING/OVERNIGHT. MODELS SHOW THE HEAVIEST SNOW POTENTIAL OVER
THE SACS WITH 6-12". SURROUNDING LOWLANDS...EVEN PORTIONS OF THE
LOWLANDS EAST OF THE RIO GRAND COULD SEE AS MUCH AS 5" OF SNOW
ACCORDING TO BOTH THE NAM AND THE GFS. THEY ARE EVEN GIVING 1-2"
OVER EL PASO.

MOST PRECIPITATION SHOULD END BY LATE MORNING SATURDAY AS THE MAIN
SYSTEM LIFTS NORTH AND EXITS THE REGION. A SECONDARY AND WEAKER
UPPER LOW LOOKS TO SLIP ACROSS THE REGION LATE SUNDAY TO GIVE THE
MTNS ANOTHER SHOW OF ADDITIONAL SNOW SHOWERS AFTER A SHORT BREAK.

MODELS ARE NOW SHOWING ANOTHER STRONG UPPER SYSTEM/SURFACE COLD
FRONT COMBO TO IMPACT THE REGION LATE MONDAY/EARLY TUESDAY. THIS
ONE LOOKS TO HAVE LESS MOISTURE...BUT COLDER TEMPERATURES. AS IT
STANDS NOW THIS SYSTEM WOULD LAY DOWN SNOW ALL AREAS...INCLUDING
THE LOWEST DESERT ELEVATIONS...FOR THE DURATION OF THE EVENT.
TEMPERATURES LOOK TO BE QUITE COLD WITH MAX TEMPS 20-25 DEGREES
BELOW NORMAL. STAY TUNED.

&&

.AVIATION...VALID 02/12Z-03/12Z.

A STRONG BACKDOOR COLD FRONT HAS MOVED EAST TO THE ARIZONA STATE LINE.
AN UPPER-LEVEL STORM SYSTEM IS MOVING OVER THE REGION FROM THE WEST.

THIS AM...INCREASING CHANCES OF -SHSN OVR MTNS OF GILA...ABV 6500
FT.  LOW CLOUDS AND ICING BR OVR SACREMANTO MTNS. BOTH AREAS WITH
IFR CONDS POSSIBLE WITH LOW CIGS AND VSBYS. MTN TOPS OBSCD AT
TIMES. WINDS 080-110 15-25KTS THIS AM.

THIS PM...INCREASING CHANCES FOR LOWLAND -SHRA AND MTN -SHSN FROM
WEST TO EAST. MVFR AND IFR AREAS AS CIGS INCREASE AND LOWER. WINDS
GENRLY 100-130 10-15G25KTS. SKIES SCT-BKN060 BKN-OVC120-150.

OCNL MDT CLR AIR TURBC 18Z-12Z 20K-35K MSL WITH STG JET OVER
100KTS DOWN TO 35K MSL.

&&

.FIRE WEATHER...

STRONG EAST WINDS WILL CONTINUE THIS MORNING BEHIND YESTERDAYS
POWERFUL COLD FRONT PASSAGE. WINDS WILL SLACKEN LATER IN THE DAY
BUT CONTINUE MILDLY BREEZY AND GUSTY THROUGH THE EARLY AFTERNOON.

TODAY A STRONG AND COLD LOW PRESSURE SYSTEM ALOFT WILL APPROACH
FROM THE WEST AND MOVE ACROSS THE REGION FRIDAY THROUGH SATURDAY
BRINGING WIDESPREAD PRECIPITATION ACROSS THE REGION WITH THE
POTENTIAL FOR HEAVY SNOW OVER THE MOUNTAINS (ESPECIALLY THE
SACRAMENTO MOUNTAINS) FRIDAY AND SATURDAY WITH MAINLY COLD RAIN
AND POSSIBLY A MIX OF RAIN AND SNOW TO THE LOWLANDS. THIS SYSTEM
WILL BE SLOW TO EXIT WITH ADDITIONAL MOUNTAIN SNOW POSSIBLE
THROUGH SUNDAY. IT NOW APPEARS THAT YET ANOTHER UPPER-LEVEL STORM
SYSTEM...WITH A STRONG SURFACE COLD FRONT...WILL WILL DROP OVER
THE REGION FROM THE NORTH ON MONDAY. CURRENT FORECAST MODELS
INDICATE VERY COLD AIR MOVING IN BEHIND THE FRONT. THUS IT LOOKS
LIKE THE ENTIRE AREA...ALL ELEVATIONS...WILL SEE MORE SNOW MONDAY
AFTERNOON THROUGH TUESDAY MORNING. TEMPERATURES WILL BE SLIGHTLY
TO SIGNIFICANTLY BELOW NORMAL THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 52  36  52  30  48 /  40  70  10   0  10
SIERRA BLANCA TX        47  32  50  28  43 /  30  60  10   0  10
LAS CRUCES              51  31  50  31  47 /  40  70  20   0  10
ALAMOGORDO              46  28  46  27  43 /  40  80  20  10  20
CLOUDCROFT              30  22  30  15  23 /  50 100  40  30  20
TRUTH OR CONSEQUENCES   48  29  46  30  43 /  50  60  20  10  10
SILVER CITY             43  26  40  26  35 /  70  70  30  20  10
DEMING                  51  32  49  31  43 /  50  60  20  10  10
LORDSBURG               52  33  49  29  45 /  60  50  20  20  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 11 AM MST
     SATURDAY FOR NMZ023-024-031-032.

     WINTER STORM WARNING FROM NOON TODAY TO 6 PM MST SATURDAY FOR
     NMZ025.

     WIND ADVISORY UNTIL 4 AM MST EARLY THIS MORNING FOR NMZ024-025-
     032.

     FREEZING RAIN ADVISORY UNTIL NOON MST TODAY FOR NMZ025.

     WINTER STORM WARNING FROM 6 AM THIS MORNING TO NOON MST SATURDAY
     FOR NMZ022.

TX...WIND ADVISORY UNTIL 4 AM MST EARLY THIS MORNING FOR TXZ055-056.

     FREEZING RAIN ADVISORY UNTIL 9 AM MST THIS MORNING FOR TXZ056.

&&

14-BIRD
Hazardous weather outlook, Dec 2, 6:17 AM MST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
617 AM MST FRI DEC 2 2011

NMZ022>025-030>032-TXZ055-056-031330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
617 AM MST FRI DEC 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

POSSIBLE FREEZING DRIZZLE AND FOG OVER OTERO AND HUDSPETH COUNTIES
THIS MORNING. WINTER STORM WARNING FOR THE GILA REGION AND
SACRAMENTO MOUNTAINS THIS AFTERNOON AND OVERNIGHT. SNOW ADVISORY
TONIGHT AND SATURDAY MORNING FOR MUCH OF THE NEW MEXICO LOWLANDS.

A VERY STRONG COLD FRONT HAS PUSHED THROUGH THE REGION AND SPREAD
COLDER AIR ACROSS THE REGION. TODAY A DEEP UPPER-LEVEL PACIFIC
STORM SYSTEM WILL BEGIN TO MOVE TOWARDS THE REGION FROM THE WEST.
THIS FEATURE WILL PROVIDE SOME INSTABILITY AND DYNAMICS WHICH WILL
GIVE RISE TO INCREASING PRECIPITATION POTENTIAL OVER WESTERN NEW
MEXICO THROUGH THE MORNING. AS THE STORM SYSTEM MOVES OVER THE
REGION LATER THIS EVENING RAIN AND SNOW SHOWERS WILL INCREASE AND
SPREAD EAST ACROSS THE REGION. AREA MOUNTAINS...ESPECIALLY THE
SACRAMENTO MOUNTAINS...WILL SEE SIGNIFICANT SNOW ACCUMULATIONS.
SNOW LEVELS WILL LIKELY DROP TO DESERT AND VALLEY ELEVATIONS AND
ALLOW FOR SOME SNOW ACCUMULATIONS OF 1-5 INCHES...ESPECIALLY
NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LINGERING SNOW SHOWERS WILL PERSIST INTO SATURDAY MORNING
ESPECIALLY FROM THE RIO GRANDE VALLEY EASTWARD. THE SYSTEM WILL
EXIT THE REGION SATURDAY AFTERNOON WITH SNOW SHOWERS ENDING BY
EARLY AFTERNOON.

ANOTHER POTENT STORM SYSTEM IS NOW POISED TO DROP OVER THE REGION
ON MONDAY. IT NOW APPEARS THAT THIS SYSTEM DOES NOT CONTAIN AS
MUCH MOISTURE AS THE CURRENT ONE...BUT IS MUCH COLDER MEANING SNOW
IS LIKELY AT ALL ELEVATIONS MONDAY AFTERNOON THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

BIRD

In the hours before

Local storm report, Dec 2, 8:51 AM MST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
851 AM MST FRI DEC 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 AM     NON-TSTM WND GST 5 NNW EL PASO           31.85N 106.51W
12/02/2011  M69 MPH          EL PASO            TX   MESONET

            MESONET SITE NEAR CORONADO COUNTRY CLUB IN WEST EL
            PASO. ELEVATION 4501 FT.

&&

EVENT NUMBER EPZ1100380

HARDIMAN
Local storm report, Dec 2, 8:56 AM MST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EL PASO TX
856 AM MST FRI DEC 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     NON-TSTM WND GST 3 W ORGAN               32.43N 106.64W
12/01/2011  M59 MPH          DONA ANA           NM   TRAINED SPOTTER

            EAST MESA NE OF LAS CRUCES

0915 PM     NON-TSTM WND GST TALAVERA                32.29N 106.67W
12/01/2011  M64 MPH          DONA ANA           NM   MESONET

            NEARBY STATION ALSO REPORTED 62 MPH GUST.

1002 PM     NON-TSTM WND GST 1 SSW HIGH ROLLS        32.94N 105.84W
12/01/2011  M55 MPH          OTERO              NM   MESONET

1005 PM     NON-TSTM WND GST W EL PASO               31.78N 106.48W
12/01/2011  M75 MPH          EL PASO            TX   MESONET

            KFOX STUDIOS...ELEVATION 4065 FT.

1116 PM     NON-TSTM WND GST DRIPPING SPRINGS        32.32N 106.59W
12/01/2011  M78 MPH          DONA ANA           NM   MESONET

            GUST OCCURED BETWEEN 1016 AND 1116 PM. DRIPPING SPRINGS
            RAWS WEST OF ORGAN MOUNTAINS. ELEV 5885 FT.

0507 AM     NON-TSTM WND GST 5 NNW EL PASO           31.85N 106.51W
12/02/2011  M69 MPH          EL PASO            TX   MESONET

            MESONET SITE NEAR CORONADO COUNTRY CLUB IN WEST EL
            PASO. ELEVATION 4501 FT.

&&

EVENT NUMBER EPZ1100372 EPZ1100374 EPZ1100375 EPZ1100377 EPZ1100378
EPZ1100380

HARDIMAN
Local storm report, Dec 2, 1:57 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
157 PM MST FRI DEC 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND DMG 2 WSW ORGAN             32.41N 106.64W
12/01/2011                   DONA ANA           NM   BROADCAST MEDIA

            ROOF BLOWN OFF TRAILER AND FENCE DAMAGED ON THE EAST
            MESA NORTHEAST OF LAS CRUCES. TIME APPROXIMATE.

&&

EVENT NUMBER EPZ1100381

HARDIMAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 7:54 PM MSTFreezing Rain AdvisoryEPZ16 hr
Dec 2, 5:40 AM MSTWinter Weather AdvisoryEPZ22 hr

Nearby

Winter Storm Warnings in New Mexico, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.